Alert archive / Indiana / River Flood Warnings in 2020
River Flood Warning 54, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 10, 2020, 9:15 AM EST for Delaware County, Randolph County, Indiana. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2020, 9:15 AM EST (14:15 UTC)
- Expired
- Feb 11, 2020, 9:34 AM EST
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississinewa River at Ridgeville (RIDI3). The gauge peaked at 12.36 ft at Feb 10, 2020, 3:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03325519, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 10, 6:20 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 10, 6:20 AM EST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 620 AM EST Mon Feb 10 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 234 AM EST Mon Feb 10 2020 A frontal system is expected to exit the forecast area later this morning. Another low pressure system is expected to affect the area during the middle parts of the week. High pressure will build in behind this system for the later portions of the week. && .NEAR TERM /Today/... Issued at 234 AM EST Mon Feb 10 2020 Radar indicates fairly widespread rain continues across the area, while the surface cold front looks to be about half way through the forecast area. Short term model guidance suggests cold front should clear the far southeast zones around sunrise. Organized lift expected to gradually diminish from the west during the morning hours, and should be gone by midday. Based on above, will gradually diminish the PoPs during the morning hours, eventually cutting them off by midday. May still see a brief transition towards snow near the tail end of the event later this morning, but not seeing any snow reports upstream yet. Not expecting much in the way of accumulations if this happens with surface temperatures above freezing. Will also add some mention of patchy fog to the forecast into the late morning hours, given a few observations in and around the area indicating visibility near or below 1 mile. Not expecting much of a temperature rise today, under cold advection and considerable cloud cover. Will lower the GFS MOS highs today a few degrees. && .SHORT TERM /Tonight through Wednesday Night/... Issued at 234 AM EST Mon Feb 10 2020 There are a few ensemble members that bring a threat for light mixed precipitation into the southern zones late tonight into Tuesday morning, as another surface wave ripples along the frontal zone over the Tennessee Valley. At this time, there is little support from the operational models on this potential, so will keep the forecast dry through Tuesday. Otherwise, differences continue among the operational and ensemble models with respect to the eventual track and intensity of a surface low at the tail end of the short term. The more northerly solutions suggest a track across southern Indiana, while the southern solutions indicate a track possibly as far south as Tennessee. These differences are linked to the degree of phasing of northern and southern stream energy, and will ultimately determine where the rain/snow line sets up. For now, will bring in PoPs for mixed precipitation starting Wednesday and continue them into Wednesday night. At this time, it appears potential still exists for some snow accumulations Wednesday and Wednesday night over at least the northern zones, and possibly farther south if the more southern solutions end up verifying. Based off on progged low level thicknesses, the GFS MOS lows for tonight and Tuesday night look too cold, especially given expected cloud cover. Will bump up the guidance lows about 3-5 degrees in those periods. The guidance highs look OK for now. && .LONG TERM /Thursday through Sunday/... Issued at 333 AM EST Mon Feb 10 2020 The ECMWF depicts the middle of the week low departing the area on Thursday...with some wrap around moisture still possible early on thursday as the low exits to the northeast. Have included pops at that time as the upper trough will still be progressing across the Ohio Valley. Surface high pressure is expected to build across the area on thursday night into Friday while lower level ridging build across the area with a trough aloft. This should continue the typical clouds we expect in February as the work week ends. The ECMWF then depicts a quick moving short wave passing across the area on Saturday night into Sunday. At the surface at that time return flow appears in place but lower level structure for precip appears marginal. Thus will include some low chance pops as confidence is low. && .AVIATION /Discussion for the 101200Z Tafs/... Issued at 620 AM EST Mon Feb 10 2020 IFR conditions are expected for the next 12 hours. Improvement to MVFR or VFR is expected overnight. A cold front was found southeast of the TAF sites early this morning and rain showers associated with the feature were exiting to the east quickly. High pressure over Iowa was building southeast into the Ohio valley as NW winds were in place across Indiana ahead of the system. GOES16 shows extensive cloud cover in place across Indiana and upstream of the Taf sites this morning. Time heights and forecast soundings suggest saturated lower levels in place through the day. Thus will continue to keep IFR CIGS across Indiana much of today. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....Puma AVIATION...JP
Hazardous weather outlook, Feb 10, 4:35 AM EST, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 435 AM EST Mon Feb 10 2020 INZ021-028>031-035>049-051>057-060>065-067>072-111100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 435 AM EST Mon Feb 10 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Hazards: None. Timing: None. Discussion: A cold front is expected to exit the area later this morning, resulting in diminishing rainfall throughout the morning hours. Some light snow is possible near the end of the event, but accumulations are not expected at this time. Patchy fog through the late morning hours may reduce locally reduce visibility to around 1 mile. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Accumulating snow is possible towards the middle of the week, around Wednesday into Thursday. Discussion: A storm system is expected to move through the Ohio Valley around Wednesday into Thursday. This system has the potential to bring a wintry mix of precipitation to the area. Accumulating snow is possible during this time frame. Colder air moving in behind the system may allow for wind chills to fall to near zero degrees late Thursday night. .SPOTTER INFORMATION STATEMENT... Winter weather spotters are encouraged to monitor future statements regarding the winter weather threat later this week. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:15 AM EST | River Flood Warning | IND | Johnson | 30 hr |
| Feb 10, 9:15 AM EST | River Flood Warning | IND | Clay, Greene | 35 hr |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 67 hr |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 21 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 3 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 6 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Greene, Monroe, Owen | 21 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 21 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 6 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 21 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 21 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Gibson, Knox | 21 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 12 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Sullivan, Vigo | 4 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Knox, Sullivan | 15 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Knox, Sullivan | 14 days |
| Feb 10, 10:52 AM EST | River Flood Warning | IND | Gibson, Knox, Posey | 21 days |
| Feb 10, 6:32 PM EST | River Flood Warning | IND | Hamilton, Madison | 37 hr |
Nearby
River Flood Warnings in Indiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.